MAUDE Adverse Event Report: ARTHROCARE CORPORATION FIRSTPASS SUTURE PASSER

ARTHROCARE CORPORATION FIRSTPASS SUTURE PASSER
Catalog Number 22-4035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a shoulder cuff arthroscopy, the jaw of the firstpass suture passer broke making a breaking sound, no pieces fell inside the patient's wound.The procedure was completed with a smith and nephew back up device with no surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: corrected data on h5 & h8.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the broken upper jaw next to the device.The device shows signs of wear and scratches.The part and lot numbers are visible and match the reported information.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include (1) excessive force (2) tissue thickness (3) damage or debris on the device tip between passes.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FIRSTPASS SUTURE PASSER
Common Device Name
PASSER
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22304602
Report Number3006524618-2025-00317
Device Sequence Number18122460
Product Code HWQ
UDI-Device Identifier00817470000160
UDI-Public817470000160
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22-4035
Device Lot NumberK5001DG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date06/22/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight60 KG